Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Sep 19, 2016, 7:26 PM CDT for Green County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2016, 7:26 PM CDT (00:26 UTC)
- Expired
- Sep 19, 2016, 8:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
County Green County, WI
The radar
The Milwaukee radar (KMKX), 102 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
769
WWUS83 KMKX 200026
SPSMKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
726 PM CDT MON SEP 19 2016
WIZ067-068-200100-
LAFAYETTE-GREEN-
726 PM CDT MON SEP 19 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAFAYETTE AND
SOUTHERN GREEN COUNTIES...
AT 726 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ARGYLE...OR 12
MILES NORTHWEST OF MONROE...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE...ARGYLE...SOMERS...WIOTA...SOUTH WAYNE...BROWNTOWN...
JORDAN CENTER...JUDA AND WOODFORD.
LAT...LON 4250 8966 4261 9001 4278 8991 4271 8945
4250 8951
TIME...MOT...LOC 0026Z 293DEG 28KT 4267 8986
$$
HENTZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Sep 19, 3:45 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Sep 19, 3:45 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 345 PM CDT MON SEP 19 2016 .SHORT TERM... TONIGHT AND TUESDAY...Forecast Confidence...High Thunderstorms continue to develop this afternoon and are expected to move across southern Wisconsin late afternoon into the evening. Still looks like a favorable setup for severe thunderstorms, so Severe Thunderstorm Watch has been issued into early evening for everywhere except the northern forecast area counties. Showers/storms will wind down late this evening in the southeast, with dry weather overnight as high pressure quickly moves in. Could see a little fog develop later tonight, likely mainly confined to the Wisconsin River valley. It should be a very nice day Tuesday, with mostly sunny skies expected under high pressure. Highs will be above normal once again. TUESDAY NIGHT THROUGH THURSDAY...Forecast confidence medium. A trough of low pressure and associated low to mid level warm advection and frontogenesis will develop newd from NE to central WI from Tue nt-Thu. The nose of the low level jet will focus across central WI much of this time where numerous showers and tstorms including heavy rainfall is expected. Did mention heavy rainfall in the forecast north of Madison but the tendency for MCSs to move to the right of the mean wind could certainly result in the heavy rainfall developing farther swd during this period. Fairly large CAPE values will develop Wed afternoon into the evening which will be the prime period for a strong MCS and heavy rainfall. A shortwave trough will approach Wed nt and pass through the area on Thu so good chances of showers and tstorms to continue. .LONG TERM...FRIDAY THROUGH MONDAY...Forecast confidence medium. A front will then stall in the vicinity of srn WI into the weekend with ridging aloft ahead of a sharp upper trough and associated cold front moving east across the Great Plains. Thus tstorm chances will continue with above normal temps and humidity. The cold front is expected to pass Mon night. && .AVIATION/00Z TAFS/... Thunderstorms are expected this afternoon and early evening as a shortwave moves through the forecast area. Some of the storms could be severe. Will likely see some lower visibilities with the storms this afternoon and evening. Fog development tonight will likely be confined to low lying areas such as the Wisconsin River valley. Otherwise, VFR conditions are expected through Tuesday as high pressure quickly builds in behind the trough. && .MARINE... Southwest winds will ease this afternoon, becoming lighter and westerly in the evening. Thus the 6 pm Small Craft Advisory expiration time still looks good. Winds will be lighter Tuesday under high pressure. && .MKX Watches/Warnings/Advisories... WI...None. LM...SMALL CRAFT ADVISORY until 6 PM CDT this evening for LMZ643>646. && TONIGHT/Tuesday AND AVIATION/MARINE...DDV Tuesday NIGHT THROUGH Monday...Gehring
Hazardous weather outlook, Sep 19, 5:56 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 556 PM CDT MON SEP 19 2016 WIZ046-047-051-052-056>060-062>072-202300- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 556 PM CDT MON SEP 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THUNDERSTORMS WILL BECOME LIKELY AT TIMES FROM TUESDAY NIGHT THROUGH THURSDAY DUE TO A FRONT STALLING OVER THE AREA. HEAVY RAINFALL IS POSSIBLE MAINLY NORTH OF MADISON. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND WEDNESDAY NIGHT. LMZ643>646-202300- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 556 PM CDT MON SEP 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE ARE CHANCES FOR THUNDERSTORMS AT TIMES FROM WEDNESDAY THROUGH MONDAY DUE TO A STATIONARY FRONT. WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Sep 19, 6:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
631 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 3 NNE VERONA 43.03N 89.50W
09/19/2016 M1.75 INCH DANE WI BROADCAST MEDIA
.
&&
MGLocal storm report, Sep 19, 6:36 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
636 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 SSW SHOREWOOD HILLS 43.06N 89.46W
09/19/2016 E1.50 INCH DANE WI PUBLIC
.
&&
MGLocal storm report, Sep 19, 6:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 WSW MIDDLETON 43.10N 89.53W
09/19/2016 E1.00 INCH DANE WI PUBLIC
.
&&
MGLocal storm report, Sep 19, 6:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
655 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 3 NNE VERONA 43.03N 89.50W
09/19/2016 M1.75 INCH DANE WI BROADCAST MEDIA
.
0410 PM HAIL 3 N VERONA 43.03N 89.53W
09/19/2016 E2.00 INCH DANE WI PUBLIC
.
0412 PM HAIL 2 NE VERONA 43.01N 89.50W
09/19/2016 M1.50 INCH DANE WI PUBLIC
.
0417 PM HAIL 1 S SHOREWOOD HILLS 43.06N 89.45W
09/19/2016 M1.50 INCH DANE WI PUBLIC
.
0420 PM HAIL 3 S SHOREWOOD HILLS 43.04N 89.44W
09/19/2016 U1.00 INCH DANE WI PUBLIC
.
0413 PM HAIL 3 SW SHOREWOOD HILLS 43.05N 89.49W
09/19/2016 M1.75 INCH DANE WI BROADCAST MEDIA
.
0415 PM HAIL 1 SSW SHOREWOOD HILLS 43.06N 89.46W
09/19/2016 E1.50 INCH DANE WI PUBLIC
.
0415 PM HAIL 2 SSE SHOREWOOD HILLS 43.05N 89.43W
09/19/2016 M1.50 INCH DANE WI TRAINED SPOTTER
1 1/2 INCH DIAMETER HAIL NEAR INTERSECTION
OF SCHROEDER ROAD AND WHITNEY WAY. HAIL
ENDED AROUND 425 PM.
0325 PM HAIL 1 N PLAIN 43.29N 90.04W
09/19/2016 E1.00 INCH SAUK WI PUBLIC
.
0411 PM HAIL 3 SSW MIDDLETON 43.06N 89.53W
09/19/2016 E2.00 INCH DANE WI LAW ENFORCEMENT
2 INCH HAIL AT MIDDLETON JUNCTION. .
0406 PM HAIL MIDDLETON 43.10N 89.51W
09/19/2016 E1.00 INCH DANE WI LAW ENFORCEMENT
REPORTED AT MIDDLETON POLICE STATION.
0400 PM HAIL 1 WSW MIDDLETON 43.10N 89.53W
09/19/2016 E1.00 INCH DANE WI PUBLIC
.
0410 PM HAIL MADISON 43.08N 89.38W
09/19/2016 E1.50 INCH DANE WI TRAINED SPOTTER
1 1/2 INCH DIAMETER HAIL IN THE COUNTRY
GROVE AREA ON THE WEST SIDE OF MADISON. HAIL
STARTED AROUND 410 PM AND ENDED AROUND 420
PM.
0420 PM HAIL 3 NNE FITCHBURG 43.03N 89.41W
09/19/2016 E1.00 INCH DANE WI PUBLIC
.
0415 PM HAIL 3 NW FITCHBURG 43.02N 89.47W
09/19/2016 M2.00 INCH DANE WI PUBLIC
HAIL RANGING FROM 1.75 TO 2.2 INCHES IN
DIAMETER. .
0417 PM HAIL 3 NNW FITCHBURG 43.03N 89.45W
09/19/2016 E1.50 INCH DANE WI PUBLIC
.
0445 PM HAIL 2 NE EDGERTON 42.86N 89.04W
09/19/2016 E1.50 INCH DANE WI PUBLIC
1 MILE NORTH OF NEWVILLE.
&&
NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEMSpecial weather statement, Sep 19, 6:58 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 658 PM CDT MON SEP 19 2016 WIZ062-067-068-200030- LAFAYETTE-IOWA-GREEN- 658 PM CDT MON SEP 19 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN IOWA...NORTHEASTERN LAFAYETTE AND NORTHWESTERN GREEN COUNTIES... AT 657 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DARLINGTON... MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINERAL POINT...DARLINGTON...ARGYLE...BLANCHARDVILLE...SOMERS... WIOTA...LAMONT...JORDAN CENTER... YELLOWSTONE LAKE ST PARK AND WOODFORD. LAT...LON 4269 9023 4287 9019 4283 8966 4258 8973 TIME...MOT...LOC 2357Z 280DEG 32KT 4277 9011 HENTZ
Special weather statement, Sep 19, 7:26 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
726 PM CDT MON SEP 19 2016
WIZ067-068-200100-
LAFAYETTE-GREEN-
726 PM CDT MON SEP 19 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAFAYETTE AND
SOUTHERN GREEN COUNTIES...
AT 726 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ARGYLE...OR 12
MILES NORTHWEST OF MONROE...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE...ARGYLE...SOMERS...WIOTA...SOUTH WAYNE...BROWNTOWN...
JORDAN CENTER...JUDA AND WOODFORD.
LAT...LON 4250 8966 4261 9001 4278 8991 4271 8945
4250 8951
TIME...MOT...LOC 0026Z 293DEG 28KT 4267 8986
HENTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 1:04 AM CDT | Dense Fog Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 7 more | 8 hr |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.